10/14/2015

Glucosamine Bleed Outs

Glucosamine is a very popular supplement to help with joint health (I’ve been taking it for several years). What I didn’t know is that Glucosamine can cause bruising and bleeding. Last year there were cases of bleed outs due to an interaction with Glucosamine and a prescription drug, Warfarin (Coumadin). In fact, many natural medicines can interact with Warfarin. This can be SERIOUS and DANGEROUS.

Do you know if your medications and supplements have dangerous interactions?

I didn’t know about this until today (the Chief Formulator for ID Life mentioned it in a conference call). As I’ve been taking IDNutrition, I wanted to mention that the assessment will prevent this specific combination of prescription drugs and supplements (by listing your medications and conditions). It analyzes and compares against recommended supplements.

Last year, there were 4,000 algorithms and now, 5,460+ algorithms that have evolved from 500 to some 2,600 drugs that are dispensed by Dr’s and Hospitals. Unless you read the literature that comes with your medications, or you talk to your pharmacist, how would you know about the interaction? Some 42 people that took this drug and supplement combination last year did not. 

Be careful about what you take if you are on prescriptions. ID Nutrition is one way to determine if you are taking the proper supplements with your medications. It’s a FREE assessment that will display the known interactions and the associated studies. Print it out; show it to your Doctor.

Live long and prosper.

No comments:

Post a Comment